MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; 45 DEGREE FIXED ANGLE DRIVER-OTHY

EXACTECH, INC. EXACTECH; 45 DEGREE FIXED ANGLE DRIVER-OTHY
Catalog Number 101-05-46
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending engineering evaluation.
 
Event or Problem Description
After drilling for a screw, drill bit stayed in bone as a result of the end of the drill handle breaking.All pieces were retrieved, no delay to surgery and no adverse effects to the patient.Patient left the room stable.Note: this complaint was never email or phone in.Complaints were notified upon receiving of device from coc.
 
Additional Manufacturer Narrative
Section h10: (h3) the engineering evaluation noted the broken instrument reported was likely the result of crack initiation, propagation, and ultimate fracture of the brittle tines from years of normal use.

Brand Name
EXACTECH
Common Device Name
45 DEGREE FIXED ANGLE DRIVER-OTHY
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9120538
Report Number1038671-2019-00468
Device Sequence Number10902830
Product Code LXH
UDI-Device Identifier10885862010704
UDI-Public10885862010704
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-05-46
Device Lot Number75322001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;